Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2007, 4:04 PM EDT for Amherst County, Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 19, 2007, 4:42 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Amherst County, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:25 PM EDT | TSTM WND DMG | 3 Se Amherst, VA | ROOF OF HOME DAMAGED...LARGE TREES UPROOTED...LARGE BRANCHES BROKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 192004
SVRRNK
VAC009-192100-
/O.NEW.KRNK.SV.W.0130.070619T2004Z-070619T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA
* UNTIL 500 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FALCONERVILLE...OR ABOUT 6
MILES SOUTH OF AMHERST...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FALCONERVILLE...
AMHERST...
NEW GLASGOW...
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3764 7894 3756 7892 3755 7889 3754 7889
3753 7891 3751 7892 3751 7895 3743 7904
3752 7916 3770 7899
$$2 follow-up statements
000
WWUS51 KRNK 192023
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT TUE JUN 19 2007
VAC009-192100-
/O.CON.KRNK.SV.W.0130.000000T0000Z-070619T2100Z/
AMHERST VA-
423 PM EDT TUE JUN 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN AMHERST COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW GLASGOW...OR ABOUT
NEAR AMHERST...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLIFFORD.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3764 7894 3756 7892 3755 7889 3754 7889
3753 7891 3751 7892 3751 7895 3743 7904
3752 7916 3770 7899
$$
KK000
WWUS51 KRNK 192042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT TUE JUN 19 2007
VAC009-192052-
/O.CAN.KRNK.SV.W.0130.000000T0000Z-070619T2100Z/
AMHERST VA-
442 PM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMHERST COUNTY IS
CANCELLED...
THE STORM HAD MOVED NORTHEAST OUT OF AMHERST COUNTY. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN BLACKSBURG.
LAT...LON 3764 7894 3756 7892 3755 7889 3754 7889
3753 7891 3751 7892 3751 7895 3743 7904
3752 7916 3770 7899
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:07 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 19, 3:07 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT TUE JUN 19 2007 .SYNOPSIS... COLD FRONT PUSHES THROUGHT THE AREA TONIGHT AND OFF THE COAST WEDNESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH NUMBER 420 IN EFFECT UNTIL 11 PM EDT...FOR PORTIONS OF SE WV AND WESTERN VA...THE HIGHLANDS...AND SRN SHENANDOAH VALLEY. MAIN CONCERN AGAIN WITH CONVECTIVE COVERAGE OVERNIGHT AS ONGOING PULSE NATURE TSRA POSSIBLY GIVES WAY TO MORE LINEAR NATURE FEATURE AHEAD OF THE ACTUAL COLD FRONT OVERNIGHT. HOWEVER GIVEN STRONG INSTABILITY AND THETA-E OVER THE NORTHERN ZONES...EXPECT MAY SEE COVERAGE INCREASE THERE OVER THE NEXT COUPLE OF HOURS BEFORE BOUNDARY ARRIVES. THUS PLAN TO GO MORE IN LINE WITH CHANCE POPS ESPCLY WEST/NORTH THIS EVENING...AND THEN TRANSITION INTO LIKELY POPS MAINLY WESTERN SLOPES TOWARD 00Z THRU MIDNIGHT. LATEST MODELS ARE ALSO QUITE SLOW TO PUSH MAIN BODY OF LIFT EAST GIVEN CUTOFF TO SOME DEGREE BY OLD MCV TOWARD THE GULF COAST AND STRENGTH OF RIDGE. BEST DYNAMICS LOOK TO ALSO CLIP BY TO THE NORTH WITH STRONGER SHEAR PROFILE ACROSS THE MID ATLANTIC. TIMING OF MAIN AXIS OF DEEP RH CRITICAL TO ADDED SEVERE POTENTIAL SINCE APPEARS WILL BE LATE EVENING UPON CROSSING THE WESTERN SLOPES WHERE MAJORITY SHOULD WEAKEN. HOWEVER WITH SLOWING AND LINGERING INSTABILITY APPEARS WILL NEED TO KEEP CHANCE POPS GOING MOST ZONES EVEN AFTER MIDNIGHT. SINCE MOIST DEWPOINTS LOOK TO LINGER AND WITH SLOW COOL ADVECTION...PLAN TO STAY ON THE WARM SIDE OF MOS OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... APPEARS DRIER AIR WILL PUSH THE FRONT EAST OF THE FORECAST AREA BY WEDNESDAY MORNING...SO WILL BE BRINGING IN LOWER DEWPOINTS TO THE AREA WEDNESDAY AFTERNOON. KEPT LINGERING SLIGHT CHANCE OF SHOWERS EARLY WED MORNING...MAINLY IN THE PIEDMONT. MODELS AGREE ON HIGH PRESSURE CONTROLLING THE WEATHER INTO THURSDAY NIGHT WITH COOLER TEMPERATURES. FRIDAY...SOME DIFFERENCES IN THE NAM/GFS...WITH THE NAM MORE AGRESSIVE WITH AN MCS MOVING ESE ACROSS THE OH VLY INTO THE MID ATLANTIC FRIDAY AFTERNOON. THE GFS IS WEAKER AND SHEARS IT OUT. AT THIS TIME WILL KEEP OUR FORECAST AREA DRY...AS MAIN ENERGY WILL PASS JUST NORTH OF US. INCREASING CLOUD COVER FROM THIS SYSTEM TO AFFECT THE SHENANDOAH VALLEY AND HIGHLANDS...EAST TO THE PIEDMONT BY FRIDAY AFTERNOON. TEMPERATURES WILL BE AROUND OR SLIGHTLY BELOW NORMAL THU NIGHT- FRIDAY...WITH A WEAK NW FLOW. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY SAT...AND WEAKEN ACROSS THE NORTHEAST SUNDAY. FRONTAL BOUNDARY LINGERS SOMEWHERE ACROSS THE MID ATLANTIC AS MODELS ARE BECOMING DIVERGENT ON A SOLUTION...WITH ONE HAVING THE FRONT AS FAR SOUTH AS GEORGIA...AND THE OTHER IN MAINE SUN-MON. SAT STILL LOOKS LIKE BEST CHANCE FOR STORMS...AS THE LOW MOVES ACROSS TO THE NORTH...WITH MORE A DIURNAL TREND SUN-TUE...AS THE FRONTAL BOUNDARY WILL BE WEAK...BUT PROVIDE ENOUGH CONVERGENCE FOR ISOLATED/SCATTERED COVERAGE...ESPECIALLY THE MOUNTAINS. BY TUESDAY...THE FRONT WILL BE MOVING EAST OF THE AREA WITH A WEAK TROUGH SET UP ACROSS THE PIEDMONT. LOOKS LIKE WE WILL HEAT UP ONCE AGAIN BY THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WIDELY SCTD SHRA/TSRA WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS THRU LATE THIS AFTERNOON. MORE ORGANIZED SHOWERS AND THUNDERSTORMS WILL BE ALIGNED ALONG THE FRONT WHICH WILL APPROACH THE WESTERN COUNTY WARNING AREA CLOSER TO 00Z. OVERALL CONDITIONS WILL BE VFR OUTSIDE OF TSTMS...UNTIL LATE TONIGHT WHEN MVFR CIGS/VSBYS LIKELY. THUS WILL INIT WITH VICINITY MENTION MOST SITES ESPCLY ACROSS THE WEST WITH MORE PREVAILING MVFR IN CONVECTION THIS EVENING AND EARLY TONIGHT. THE FRONT WILL SAG ACROSS THE PIEDMONT WED MORNING WITH ANY CONVECTION ENDING BY EARLY AFTERNOON. HOWEVER SINCE THINK MAJORITY LIKELY WILL SHIFT SE OF THE EASTERNMOST SITES WILL NOT INCLUDE SHRA MENTION WED MORNING FOR NOW. MUCH DRIER AIR MOVES INTO THE REGION WITH VFR CONDITIONS EXPECTED FOR WEDNESDAY NIGHT AND THURSDAY. THE NEXT FRONT COMES THROUGH THE AREA OVER THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JH SHORT TERM...WP LONG TERM...WP AVIATION...AMS/JH/JS
Hazardous weather outlook, Jun 19, 3:07 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT TUE JUN 19 2007 NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-059-201915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- HALIFAX-CHARLOTTE- 307 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VAZ007-009>014-018-022-023-034-035-045>047-WVZ042-201915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ROANOKE- BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER- 307 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. AS THE COLD FRONT APPROACHES...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ019-020-024-WVZ043>045-201915- ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 307 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AS THE COLD FRONT APPROACHES THIS EVENING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 19, 1:45 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
145 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG ROANOKE 37.28N 79.96W
06/19/2007 CITY OF ROANOKE VA COUNTY OFFICIAL
INTERSECTION BLOCKED BY TREE AT FRANKLIN AVE. AND AVENHAM
RD.
&&
JWHITESpecial weather statement, Jun 19, 2:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT TUE JUN 19 2007 VAZ018-019-023-024-191945- CRAIG VA-BOTETOURT VA-ROCKBRIDGE VA-ALLEGHANY VA- 250 PM EDT TUE JUN 19 2007 AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF ORISKANY...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FINCASTLE AT 255 PM EDT...SPRINGWOOD AT 315 PM EDT...EAGLE ROCK AT 320 PM EDT...GALA AT 325 PM EDT...GLEN WILTON AT 335 PM EDT...COLLIERSTOWN...IRON GATE AT 345 PM EDT. OTHER STRONGER THUNDERSTORMS MAY ALSO FORM FARTHER NORTHEAST INTO PARTS OF ROCKBRIDGE COUNTY THROUGH 4:00 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR POSSIBLE WARNINGS. JH
Special weather statement, Jun 19, 3:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT TUE JUN 19 2007 VAZ035-045>047-192045- APPOMATTOX VA-BUCKINGHAM VA-AMHERST VA-CAMPBELL VA- 349 PM EDT TUE JUN 19 2007 AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF LYNCHBURG CITY...OR ABOUT 4 MILES EAST OF MADISON HEIGHTS...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...STONEWALL...FALCONERVILLE AT 355 PM EDT...AMHERST AT 410 PM EDT...RIVERVILLE AT 415 PM EDT...BENT CREEK...NEW GLASGOW AT 425 PM EDT...WINGINA AT 445 PM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke | 53 min |
| Jun 19, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 67 min |
| Jun 19, 7:33 PM EDT | Flash Flood Warning | RNK | Tazewell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.